Alert archive / West Virginia / Flash Flood Warnings in 2023

Flash Flood Warning 1, NWS Charleston, WV

April 1, 20235 counties in West Virginia

NWS Charleston, WV issued this flash flood warning at Apr 1, 2023, 6:11 AM EDT for 5 counties in West Virginia. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 1, 2023, 6:11 AM EDT (10:11 UTC)
Expired
Apr 1, 2023, 7:42 AM EDT
In force
91 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Braxton County, WV, Clay County, WV, Gilmer County, WV, Lewis County, WV, Nicholas County, WV

The radar

The Charleston,WV radar (KRLX), 87 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 10.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2023-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2023-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 456 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
643 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
456 m²/s²
0-3 km storm-relative helicity
558 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

808 
WGUS51 KRLX 011011
FFWRLX
WVC007-015-021-041-067-011315-
/O.NEW.KRLX.FF.W.0001.230401T1011Z-230401T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
611 AM EDT Sat Apr 1 2023

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  Braxton County in north central West Virginia...
  Clay County in north central West Virginia...
  Southeastern Gilmer County in north central West Virginia...
  South Central Lewis County in northern West Virginia...
  Northwestern Nicholas County in southeastern West Virginia...

* Until 915 AM EDT.

* At 611 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 0.5 and 1.5 inches of 
  rain have fallen. Additional rainfall amounts up to 0.5 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Sutton, Clay, Gassaway, Big Otter, Glen, Harrison, Burnsville, 
  Flatwoods, Frametown, Strange Creek, Wilsie, Servia, Widen, 
  Rosedale, Little Birch, Nebo, Exchange, Ivydale, Heaters and 
  Stouts Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3841 8126 3864 8106 3894 8069 3875 8040
      3873 8044 3874 8046 3870 8048 3824 8119

FLASH FLOOD...RADAR INDICATED

$$

JP
1 follow-up statement
205 
WGUS71 KRLX 011142
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
742 AM EDT Sat Apr 1 2023

WVC007-015-021-041-067-011152-
/O.CAN.KRLX.FF.W.0001.000000T0000Z-230401T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Braxton WV-Clay WV-Gilmer WV-Lewis WV-Nicholas WV-
742 AM EDT Sat Apr 1 2023

...FLASH FLOOD WARNING IS CANCELLED FOR BRAXTON, CLAY, SOUTHEASTERN 
GILMER, SOUTH CENTRAL LEWIS AND NORTHWESTERN NICHOLAS COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3841 8126 3864 8106 3894 8069 3875 8040
      3873 8044 3874 8046 3870 8048 3824 8119

$$

JP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Apr 1, 3:13 AM EDT, 2 hours 58 minutes earlier.

Area forecast discussion, Apr 1, 3:13 AM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
313 AM EDT Sat Apr 1 2023

.SYNOPSIS...
A cold front exits east of the mountains this morning, followed
by a secondary cold front, to provide very windy conditions
today into tonight. Light mountain snow Saturday night.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 239 AM Saturday...

Key Points:

* High Wind Warnings in effect

* Deep mixing between a departing cold front and secondary cold
  push will support damaging wind gusts today

* At least scattered tree damaging and power outages are likely
  as a result of damaging winds

A cold front exits east of the eastern mountains early this morning,
taking most of the precipitation with it. Model consensus suggest a
dry slot lifting across the region ahead of the secondary cold front
later this morning into this afternoon. This second front will push
this afternoon, reinforcing strong gusty winds under CAA.
Therefore, expect deep mixing between the departing front and
the secondary cold front, to support damaging winds gusts today.
Wind gusts 25 to 30 knots will increase 40 to 55 knots by this
afternoon with locally higher gusts possible mainly nearby
storms or along the higher elevations.

The dry slot brings clearing this afternoon, but it will be brief,
as low stratocu will likely develop behind the second front along
with few light showers into this evening continuing windy across the
northeast mountains tonight. Windy conditions will gradually subside
once the clouds arrive and vertical mixing becomes weaker this
evening across the lowlands and tonight across the northeast
mountains.

High temperatures will be reached during the early afternoon hours,
perhaps into the upper 60s lowlands, ranging into the mid 50s
highest elevations. CAA will make a descending trend in temperatures
during the afternoon through tonight. Low's tonight will lower down
into the 30s lowlands, and into the lower 20s highest peaks of
our northeast mountains.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
As of 310 AM Saturday...

Key Points:
* Dry Sunday
* Precipitation returns for the work week as a front stalls near
  the area

Any upslope snow showers lingering along the mountains are
expected to taper off early Sunday morning as high pressure
builds into the area beneath zonal upper flow. Dry weather and
clearing skies are then expected during the day. Dry weather
continues through Sunday night as high pressure drifts east
towards the Atlantic. On Monday, a shortwave crosses to the
south and a low skating through southern Canada pushes a front
down towards the CWA. The front is then expected to stall over
central Ohio and northern West Virginia Monday night.
Precipitation chances gradually increase into Monday night as
moisture feeds into the area ahead of the approaching system.

Temperatures on Sunday will be in the 50s for the majority of the
CWA and 40s in the high elevations of the northeast mountains. A
warming trend begins for the work week, with highs on Monday ranging
from upper 50s in the highest elevations to 70s in the lowlands.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 310 AM Saturday...

Key Points:
* Approaching system brings rain and storm chances into mid week
* Cold front crosses Wednesday night into Thursday
* Brief dry spell, then more rain arrives Friday

A low pressure system moving into the central Plains states is
expected to lift a stalled front north as a warm front on Tuesday,
then the low continues to track into Minnesota/Wisconsin on
Wednesday. Chances of showers and thunderstorms persist through
mid week as the area remains entrenched in the warm, moist
environment south of the warm front and east of an approaching
cold front. Precipitation then continues ahead of and along the
front as it crosses Wednesday night into Thursday. High
pressure returns behind the front, resulting in a brief period
of dry weather before a wave spreads rain chances north into the
area on Friday.

Warm air advection will allow a warming trend to continue, with
highs forecast to break into the 80s across the majority of the
lowlands by mid week. Temperatures cool in the wake of the cold
front, with highs lowering near, to slightly below, normal for
the end of the work week.

&&

.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
As of 156 AM Saturday...

Expected mixing has not started yet, allowing for surface winds
10 knots or less gusting up to 20. Therefore, continue coding
LLWS across most sites as Doppler radar indicates near 50 knots
within 2kft, until storm squalls cross from west to east
overnight tonight. The line is moving east at near 65 knots,
producing wind gusts from 30 to 60 knots over OH. However, high
resolution models suggest the line will debilitate as it arrives
to the southeast OH by 07-09Z.

A dry slot is expected to cross the area behind the first cold
front, to bring a brief clearing areawide later this morning
into the afternoon hours. This clearing will help mixing strong
winds aloft continuing with high winds at the surface to produce
wind gusts from 30 to 50 knots. The second cold front will
reinforce CAA and mixing wind down to surface through tonight.

MVFR stratocu clouds develop behind the second cold front along
with few light showers mainly across the northern half of our
CWA. VFR conditions should prevail at terminals across the
southern half of WV.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z SUNDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: LLWS may be more or less common overnight
depending on degree of decoupling of surface winds.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                              SAT 04/01/23
UTC 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
EDT 1HRLY       02   03   04   05   06   07   08   09   10   11   12   13
CRW CONSISTENCY  H    M    M    M    H    H    H    H    H    H    H    H
HTS CONSISTENCY  M    M    M    M    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    M    H    H    M    H    H    H    H    H    H
EKN CONSISTENCY  L    L    L    H    H    M    L    H    H    H    H    H
PKB CONSISTENCY  M    M    M    M    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    M    L    H    H    H    H    H    H    H    H    H

AFTER 06Z SUNDAY...
IFR conditions are possible Saturday night in snow showers
across the northeast mountains.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...High Wind Warning from 8 AM this morning to 6 PM EDT this
     evening for WVZ005>007.
     High Wind Warning from 8 AM this morning to 8 PM EDT this
     evening for WVZ008>011-013>020-024>034-039-040-515-517-
     519-521.
     High Wind Warning from 8 AM this morning to 3 AM EDT Sunday
     for WVZ516-518-520-522>526.
OH...High Wind Warning from 8 AM this morning to 6 PM EDT this
     evening for OHZ066-067-075-076-083>087.
KY...High Wind Warning from 8 AM this morning to 6 PM EDT this
     evening for KYZ101>103-105.
VA...High Wind Warning from 8 AM this morning to 8 PM EDT this
     evening for VAZ003-004.

&&

SYNOPSIS...ARJ/JLB
NEAR TERM...ARJ
SHORT TERM...JLB
LONG TERM...JLB
AVIATION...ARJ
Hazardous weather outlook, Apr 1, 3:38 AM EDT, 2 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
338 AM EDT Sat Apr 1 2023

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>007-020745-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
338 AM EDT Sat Apr 1 2023

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT
THIS EVENING...

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio and western West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

VAZ003-004-WVZ008>011-013>019-024>026-033-034-020745-
Dickenson-Buchanan-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-
Kanawha-Roane-Wirt-Calhoun-Ritchie-Mingo-Logan-Boone-McDowell-
Wyoming-
338 AM EDT Sat Apr 1 2023

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

This Hazardous Weather Outlook is for southwest Virginia, and
portions of central West Virginia, northern West Virginia and
southern West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ020-027>032-039-040-515-517-519-521-020745-
Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour-
Northwest Raleigh-Northwest Fayette-Northwest Nicholas-
Northwest Webster-
338 AM EDT Sat Apr 1 2023

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

This Hazardous Weather Outlook is for portions of central West
Virginia, northeast West Virginia, northern West Virginia and
southeast West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ516-518-520-522>526-020745-
Southeast Raleigh-Southeast Fayette-Southeast Nicholas-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
Northwest Randolph-Southeast Randolph-
338 AM EDT Sat Apr 1 2023

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 3 AM EDT
SUNDAY...

This Hazardous Weather Outlook is for portions of northeast West
Virginia and southeast West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Apr 1, 4:07 AM EDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Charleston WV
407 AM EDT Sat Apr 1 2023

OHZ075-076-085-086-WVZ007>011-016>020-029>031-010845-
Washington OH-Athens OH-Meigs OH-Gallia OH-Doddridge WV-Roane WV-
Wirt WV-Wood WV-Lewis WV-Calhoun WV-Jackson WV-Harrison WV-
Ritchie WV-Mason WV-Gilmer WV-Pleasants WV-Tyler WV-
407 AM EDT Sat Apr 1 2023

...Strong thunderstorms will impact portions of eastern Meigs,
Washington, east central Gallia, southeastern Athens, northern
Calhoun, Wirt, northwestern Roane, northern Jackson, Wood, western
Harrison, Pleasants, Ritchie, northwestern Mason, Doddridge, northern
Gilmer, northwestern Lewis and Tyler Counties through 445 AM EDT...

At 406 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles north of Marietta to near Gallipolis.
Movement was east at 50 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Parkersburg, Marietta, Belpre, Point Pleasant, Gallipolis,
Harrisville, St. Marys, Pomeroy, Glenville, Elizabeth, Middlebourne,
Racine, Grantsville, Coolville, Forked Run State Park, Vienna,
Ravenswood, Williamstown, Paden City and Salem.

This includes the following highways...
 Interstate 77 in West Virginia between mile markers 140 and 186.
 Interstate 77 in Ohio between mile markers 1 and 14.
 Route 50 in West Virginia between mile markers 1 and 75.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3959 8135 3959 8128 3961 8127 3958 8125
      3957 8104 3954 8104 3961 8095 3958 8089
      3960 8085 3956 8082 3955 8079 3947 8071
      3947 8064 3943 8054 3947 8049 3943 8029
      3891 8068 3882 8224 3963 8143
TIME...MOT...LOC 0806Z 271DEG 44KT 3959 8142 3878 8218

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JP
Special weather statement, Apr 1, 4:47 AM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Charleston WV
447 AM EDT Sat Apr 1 2023

KYZ105-WVZ005-006-008-013>016-018-024>030-034-039-515-517-519-010930-
Lawrence KY-Wyoming WV-Roane WV-Kanawha WV-Lincoln WV-
Northwest Nicholas WV-Upshur WV-Lewis WV-Mingo WV-Braxton WV-
Wayne WV-Northwest Fayette WV-Calhoun WV-Jackson WV-
Northwest Raleigh WV-Clay WV-Boone WV-Logan WV-Gilmer WV-Cabell WV-
Putnam WV-
447 AM EDT Sat Apr 1 2023

...Strong thunderstorms will impact portions of southeastern
Lawrence, Calhoun, Kanawha, Putnam, west central Upshur, Lincoln,
Roane, north central Wyoming, southeastern Jackson, southeastern
Wayne, southeastern Cabell, northwestern Nicholas, northwestern
Mingo, southern Gilmer, southeastern Lewis, Braxton, northwestern
Raleigh, Logan, Clay, northwestern Fayette and Boone Counties through
530 AM EDT...

At 446 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Arnoldsburg to Hode. Movement was east at
50 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Charleston, Nitro, Madison, Spencer, Winfield, Logan, Hamlin, Sutton,
Clay, Jefferson, South Charleston, St. Albans, Dunbar, Hurricane,
Sissonville, Montgomery, Chesapeake, Eleanor, Marmet and Belle.

This includes the following highways...
 Interstate 79 between mile markers 1 and 84.
 Interstate 77 in West Virginia between mile markers 96 and 131.
 Interstate 64 in West Virginia between mile markers 33 and 57.
 West Virginia Turnpike between mile markers 62 and 95.
 Route 119 between mile markers 1 and 80.
 Route 19 between mile markers 53 and 68.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3889 8153 3892 8018 3873 8042 3873 8046
      3866 8050 3775 8159 3773 8233 3776 8231
      3782 8238 3781 8240 3790 8244 3791 8246
      3790 8247 3795 8250 3796 8253 3796 8257
TIME...MOT...LOC 0846Z 267DEG 43KT 3877 8117 3789 8243

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JP
Special weather statement, Apr 1, 4:49 AM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Charleston WV
449 AM EDT Sat Apr 1 2023

VAZ003-004-WVZ024-025-033-034-010930-
Dickenson VA-Buchanan VA-Wyoming WV-McDowell WV-Logan WV-Mingo WV-
449 AM EDT Sat Apr 1 2023

...Strong thunderstorms will impact portions of Dickenson, Buchanan,
McDowell, Mingo, western Wyoming and southern Logan Counties through
530 AM EDT...

At 448 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hatfield Station to Norton. Movement was east
at 65 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Williamson, Welch, Clintwood, Grundy, Pineville, Haysi, John
Flannagan Lake, Breaks Interstate, Davenport, Oceana, War, Man,
Delbarton, Gilbert Creek, Mallory, South Williamson, Hinch, Hanover,
R.d. Bailey Lake and Trammel.

This includes Route 119 between mile markers 1 and 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3702 8248 3713 8255 3720 8256 3727 8235
      3754 8197 3755 8213 3765 8218 3763 8221
      3768 8230 3778 8234 3779 8161 3776 8157
      3778 8146 3720 8165 3724 8174 3713 8192
      3712 8200 3705 8204 3704 8217 3696 8235
TIME...MOT...LOC 0848Z 268DEG 57KT 3772 8237 3694 8265

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JP
Special weather statement, Apr 1, 5:14 AM EDT, 57 minutes before
Special Weather Statement
National Weather Service Charleston WV
514 AM EDT Sat Apr 1 2023

WVZ018>020-029>032-039-040-525-011000-
Calhoun WV-Barbour WV-Doddridge WV-Northwest Randolph WV-Harrison WV-
Ritchie WV-Taylor WV-Upshur WV-Lewis WV-Gilmer WV-
514 AM EDT Sat Apr 1 2023

...Strong thunderstorms will impact portions of east central Calhoun,
northwestern Randolph, southeastern Ritchie, Doddridge, Taylor,
northern Gilmer, Lewis, northern Upshur, Barbour and Harrison
Counties through 600 AM EDT...

At 514 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pleasant Valley to 8 miles east of
Glenville. Movement was east at 55 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Clarksburg, Buckhannon, Grafton, Weston, Philippi, Glenville, Audra
State Park, Bridgeport, Shinnston, Belington, Stonewood, Nutter Fort,
Salem, Lumberport, Anmoore, Jackson Mill, Stonewall Jackson,
Enterprise, West Milford and Junior.

This includes the following highways...
 Interstate 79 between mile markers 84 and 128.
 Route 50 in West Virginia between mile markers 57 and 82.
 Route 33 between mile markers 1 and 31.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3891 7995 3890 8108 3945 8058 3943 8058
      3943 8053 3946 8051 3947 8048 3943 8028
      3939 8020 3941 8011 3939 8009 3940 8003
      3945 7994 3943 7989 3930 7989 3929 7986
      3924 7985 3923 7981 3913 7984 3908 7978
TIME...MOT...LOC 0914Z 269DEG 49KT 3940 8019 3892 8068

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JP
Special weather statement, Apr 1, 5:33 AM EDT, 38 minutes before
Special Weather Statement
National Weather Service Charleston WV
533 AM EDT Sat Apr 1 2023

VAZ003-004-WVZ015-024>027-033-034-515>523-011030-
Dickenson VA-Buchanan VA-Wyoming WV-Southeast Nicholas WV-
Southeast Webster WV-Kanawha WV-Northwest Webster WV-
Northwest Nicholas WV-Mingo WV-Northwest Fayette WV-
Northwest Raleigh WV-Clay WV-McDowell WV-Southeast Raleigh WV-
Boone WV-Northwest Pocahontas WV-Southeast Fayette WV-Logan WV-
533 AM EDT Sat Apr 1 2023

...Gusty showers will impact portions of Dickenson, Buchanan,
McDowell, southeastern Kanawha, southern Webster, Wyoming, west
central Pocahontas, Nicholas, southeastern Mingo, Raleigh,
southeastern Logan, southwestern Clay, Fayette and southeastern
Boone Counties through 630 AM EDT...

At 533 AM EDT, Doppler radar was tracking gusty showers along a line
extending from near Glen to near Clintwood. Movement was east at 40
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Beckley, Summersville, Fayetteville, Welch, Richwood, Grundy,
Pineville, Haysi, Davenport, Babcock State Park, Oak Hill,
Montgomery, Mullens, Mount Hope, Mabscott, Ansted, Oceana, Sophia,
Gary and War.

This includes the following highways...
 West Virginia Turnpike between mile markers 31 and 75.
 Interstate 64 in West Virginia between mile markers 120 and 136.
 Route 19 between mile markers 1 and 49.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3702 8248 3708 8251 3754 8197 3839 8117
      3836 8012 3815 8036 3823 8036 3826 8044
      3808 8071 3810 8088 3787 8075 3782 8094
      3769 8088 3771 8098 3758 8120 3727 8142
      3721 8156 3724 8174 3696 8235
TIME...MOT...LOC 0933Z 269DEG 37KT 3834 8117 3709 8250

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JP
Special weather statement, Apr 1, 5:36 AM EDT, 35 minutes before
Special Weather Statement
National Weather Service Charleston WV
536 AM EDT Sat Apr 1 2023

WVZ027-028-030-032-039-040-519-521>526-011030-
Southeast Webster WV-Northwest Randolph WV-Northwest Webster WV-
Northwest Nicholas WV-Upshur WV-Lewis WV-Braxton WV-
Southeast Randolph WV-Barbour WV-Southeast Pocahontas WV-Clay WV-
Northwest Pocahontas WV-Taylor WV-
536 AM EDT Sat Apr 1 2023

...Gusty showers will impact portions of Randolph, northern
Pocahontas, southeastern Taylor, north central Nicholas,
southeastern Lewis, eastern Braxton, Upshur, Webster, east central
Clay and Barbour Counties through 630 AM EDT...

At 535 AM EDT, Doppler radar was tracking gusty showers along a line
extending from near Terra Alta to near Birch River. Movement was
east at 65 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Elkins, Buckhannon, Philippi, Sutton, Audra State Park, Greenbank,
Webster Springs, Cass Scenic Railroad, Belington, Gassaway, Addison
(Webster Springs), Mill Creek, Snowshoe, Dailey, Birch River, Holly
River State Park, Rock Cave, Harrison, Mingo and Beverly.

This includes the following highways...
 Interstate 79 between mile markers 53 and 69.
 Route 19 between mile markers 50 and 68.
 Route 33 between mile markers 15 and 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3892 7937 3893 7945 3890 7945 3889 7952
      3884 7954 3878 7951 3866 7960 3867 7962
      3862 7962 3849 7970 3843 7969 3834 7977
      3840 8112 3934 7989 3930 7989 3923 7981
      3913 7984 3908 7978 3904 7978 3896 7935
TIME...MOT...LOC 0935Z 260DEG 58KT 3940 7959 3848 8079

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JP

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 10:02 PM EDTSpecial Weather StatementRLXBraxton, Calhoun, Roane, Upshur28 min
Apr 1, 1:24 AM EDTSpecial Weather StatementRLXPleasants, Ritchie, Wirt, Wood21 min
Apr 1, 1:46 AM EDTSpecial Weather StatementRLXDoddridge, Harrison, Ritchie, Tyler29 min
Apr 1, 2:50 AM EDTSpecial Weather StatementRLXCabell40 min
Apr 1, 3:31 AM EDTSpecial Weather StatementRLXCabell, Lincoln, Mason, Putnam, Wayne44 min
Apr 1, 3:32 AM EDTSpecial Weather StatementRLXJackson, Pleasants, Wood43 min
Apr 1, 4:05 AM EDTSpecial Weather StatementRLXBoone, Cabell, Calhoun, Clay, Jackson, Kanawha and 6 more40 min
Apr 1, 4:07 AM EDTSpecial Weather StatementRLXDoddridge, Gilmer, Pleasants, Ritchie, Tyler, Wirt and 1 more38 min
Apr 1, 4:47 AM EDTSpecial Weather StatementRLXBoone, Braxton, Calhoun, Clay, Kanawha, Lincoln and 4 more43 min
Apr 1, 4:49 AM EDTSpecial Weather StatementRLXMcDowell, Mingo, Wyoming41 min
Apr 1, 5:14 AM EDTSpecial Weather StatementRLXBarbour, Doddridge, Gilmer, Harrison, Lewis, Taylor46 min
Apr 1, 5:33 AM EDTSpecial Weather StatementRLXFayette, McDowell, Nicholas, Raleigh, Wyoming57 min
Apr 1, 5:36 AM EDTSpecial Weather StatementRLXBarbour, Randolph, Upshur, Webster54 min
Apr 1, 6:33 AM EDTAreal Flood WarningRLXBoone, Lincoln, Logan6 hr

Nearby

Flash Flood Warnings in West Virginia, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.